Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

An addition theorem for the manifolds with the Laplacian having discrete spectrum

  • 17 Accesses

  • 1 Citations

Abstract

The question of the preservation of discreteness of the spectrum of the Laplacian acting in a space of differential forms under the cutting and gluing of manifolds reduces to the same problem for compact solvability of the operator of exterior derivation. Along these lines, we give some conditions on a cut Y dividing a Riemannian manifold X into two parts X + and X under which the spectrum of the Laplacian on X is discrete if and only if so are the spectra of the Laplacians on X + and X .

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Glazman I. M., Direct Methods of Qualitative Spectral Analysis of Singular Differential Operators [in Russian], Fizmatgiz, Moscow (1963).

  2. 2.

    Kuz’minov V. I. and Shvedov I. A., “On compact solvability of the operator of exterior derivation,” Siberian Math. J., 38, No. 3, 492–506 (1997).

  3. 3.

    Kato T., Perturbation Theory for Linear Operators [Russian translation], Mir, Moscow (1972).

  4. 4.

    Kuz’minov V. I. and Shvedov I. A., “Homological aspects of the theory of Banach complexes,” Siberian Math. J., 40, No. 4, 754–763 (1999).

  5. 5.

    Gol’dshtein V. M., Kuz’minov V. I., and Shvedov I. A., “A property of de Rham regularization operators,” Siberian Math. J., 25, No. 2, 251–257 (1984).

  6. 6.

    Gaffney M. P., “The harmonic operator for exterior differential forms,” Proc. Nat. Acad. Sci., 37, 48–50 (1951).

  7. 7.

    Schwartz L., Complex Analytic Manifolds. Elliptic Partial Differential Equations [Russian translation], Mir, Moscow (1964).

  8. 8.

    Gol’dshtein V. M., Kuz’minov V. I., and Shvedov I. A., “Integral representation of the integral of a differential form,” in: Functional Analysis and Mathematical Physics [in Russian], Inst. Mat. (Novosibirsk), Novosibirsk, 1985, pp. 53–87.

  9. 9.

    Gol’dshtein V. M., Kuz’minov V. I., and Shvedov I. A., “On normal and compact solvability of linear operators,” Siberian Math. J., 30, No. 5, 704–712 (1989).

  10. 10.

    Gol’dshtein V. M., Kuz’minov V. I., and Shvedov I. A., “The L p-cohomology of Riemannian manifolds,” in: Studies in Geometry and Mathematical Analysis [in Russian], Trudy Inst. Mat. Vol. 7 (Novosibirsk), Nauka, Novosibirsk, 1987, pp. 101–116.

  11. 11.

    Eichhorn J., “Spektraltheorie offener Riemannscher Mannigfaltigkeiten mit einer rotationssymmetrischen Metrik,” Math. Nachr., Bd 144, 23–51 (1983).

Download references

Author information

Additional information

Original Russian Text Copyright © 2006 Kuz’minov V. I. and Shvedov I. A.

The authors were supported by the State Maintenance Program for the Leading Scientific Schools of the Russian Federation (Grant NSh-311.2003.1).

__________

Translated from Sibirskiĭ Matematicheskiĭ Zhurnal, Vol. 47, No. 3, pp. 557–574, May–June, 2006.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kuz’minov, V.I., Shvedov, I.A. An addition theorem for the manifolds with the Laplacian having discrete spectrum. Sib Math J 47, 459–473 (2006). https://doi.org/10.1007/s11202-006-0058-x

Download citation

Keywords

  • Laplacian
  • differential form
  • spectrum